I was very much recently diagnosed with PCOS, I'm still trying to accept it but i have been put on metformin 500g tablets I currently take 3 a day as advised by my doctor. But after an hour of taking the morning one I end up having to rush to the toilet I am on my second day. Do I need to cut down on the amount I am taking or will these side effects ease up? Please can someone help. I don't feel sick or anything just end up with diarrhoea
This is EXTREMELY normal. Your body will likely adjust over time, but I would recommend (as a first line of defense) that you talk to your MD about switching to the extended-release version, if that's not what you're on already. I don't know why they even prescribe the rapid-release anymore, as gastrointestinal distress is so common. The medication is, in my opinion, as well as the opinion of several medical professionals I've spoken with, a fantastic medication that can be a great benefit, if you can just get through this rough patch. Try taking food first to help a little bit.
I've been on Metformin for close to twenty years, and a lot of friends that have started and have had trouble got much better after switching over.
Hi, I believe I am on the normal version should I say? I'm surprised my doctor never warned me about this! I am taking the full 1500mg dose and I have only started this on Saturday so I guess I should give it at least two weeks! Or even build it up? I'm just so unsure. I went through hell and back pushing for doctors to find out what was wrong with me and now they have found out they have told me its nothing!
It seems silly but do they do slow release in the UK?
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Glucophage - How long do you take Metformin to decide it's working for PCOS with insulin resistance?
Posted 19 Aug 2015 • 1 answer
Posted 11 Mar 2016 • 1 answer
Posted 28 Apr 2016 • 0 answers
Posted 24 Aug 2016 • 0 answers
Posted 6 Jun 2017 • 0 answers